On some parametric classifications of quasi-symmetric 2-designs


  • Debashis Ghosh
  • Lakshmi Kanta Dey




Quasi-symmetric design, triangle free design, block intersection numbers.


Quasi-symmetric $2$-designs with block intersection numbers $x$ and $y$, where $y=x+4$ and $x > 0$ are considered. If $D(v, b, r, k, \lambda; x, y)$ is a quasi-symmetric $2$-design with above condition, then it is shown that the number of such designs is finite, whenever $3\leq x \leq 68$. Moreover, the non-existence of triangle free quasi-symmetric $2$-designs under these parameters is obtained.

Author Biographies

Debashis Ghosh

Department of Mathematics, Birbhum Institute of Engineering and Technology, Suri, Birbhum - 731 101, West Bengal, India

Lakshmi Kanta Dey

Department ofMathematics, National Institute of Technology Durgapur, Durgapur-713 209,West Bengal, India.


A. Baartmans and M. S. Shrikhande, Designs with no three mutually disjoint blocks, Discrete Math.,40(1982), 129--139.

T. Beth, D. Jungnickel and H. Lenz, Design Theory, B.I. Wissenschaftsverlag, Mannheim, 1985.

A. R. Calderbank, An application of invariant theory to the existence of quasi-symmetric Designs, J. Combin. Theory Ser. A, 44(1987), 94--109.

A. R. Calderbank,Inequalities for quasi-symmetric design, J. Combin. Theory Ser. A, 48(1988), 53--64.

P. J. Cameron and J. H. Vanlint, Designs, Graphs, Codes and Their Links, London Mathematical Society, Cambridge University Press.

D. Ghosh and L. K. Dey, A new upper bound on the parameters of quasi-symmetric designs, Information Processing Letters, 113(2013), 444--446.

R. Holiday, Quasi-symmetric designs with $y =lambda$, Congressus Numerantum, (1985), 195--201.

N. B. Limaye, S. S. Sane, and M. S. Shrikhande, The structure of triangle-free quasi-symmetric designs, Discrete Math.,64(1987), 199--207.

A. Meyerowitz, S. S. Sane and M. S. Shrikhande, New result for Quasi-symmetric designs- An application of MACSYMA, Journal of Combinatorial Theory, Ser. A, 43 (1986), 277--290.

V. C. Mavron, T. P. McDonough and M. S. Shrikhande, On quasi-symmetric designs with intersection difference three, Des. Codes Cryptogr., 63(2012), 73--86.

V. C. Mavron and M. S. Shrikhande, On designs with intersection numbers $0$ and $2$, Arch. Math., 52(1989), 407--412.

R. M. Pawale, Non existence of triangle free quasi-symmetric designs, Des. Codes Cryptogr., 37(2005), 347--353.

R. M. Pawale, Quasi-symmetric designs with fixed difference of block intersection numbers, J. Combin. Des., 15(2007), 49--60.

R. M. Pawale, Quasi-symmetric designs with the difference of block intersection numbers two}, Des. Codes Cryptogr., 58(2011), 111--121.

R, M. Pawale, A note on quasi-symmetric designs, Australian Journal of Combinatorics, 57(2013), 245-250.

M. S. Shrikhande and S. S. Sane, Finiteness question in quasi-symmetric designs, J. Combin. Theory Ser. A, 42(1986), 252-258.

M. S. Shrikhande and S. S. Sane, Quasi-symmetric Designs, Cambridge University Press, 1991.

S. S. Sane and S. M. Shrikhande, Quasi-symmetric $2$, $3$, $4$-designs, Combinatorica, 7(1987), 291-301.




How to Cite

Ghosh, D., & Dey, L. K. (2015). On some parametric classifications of quasi-symmetric 2-designs. Tamkang Journal of Mathematics, 46(3), 269–280. https://doi.org/10.5556/j.tkjm.46.2015.1755